Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 2010, 5:29 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2010, 5:29 PM MST (00:29 UTC)
- Expired
- Aug 16, 2010, 7:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 171 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WGUS55 KVEF 170029
FFWVEF
AZC015-170230-
/O.NEW.KVEF.FF.W.0025.100817T0029Z-100817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 PM MST MON AUG 16 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH EAST MOHAVE COUNTY IN NORTHWEST ARIZONA...
THIS INCLUDES THE LOCATION OF WIKIEUP...
* UNTIL 730 PM MST
* AT 521 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
THUNDERSTORMS WITH HEAVY RAIN WERE PERSISTING OVER THE BURRO CREEK
CAMPGROUND AREA AND EAST OF WIKIEUP. RADAR ESTIMATED NEARLY TWO
INCHES OF RAIN WITH THESE STORMS AS OF 525 PM. BURRO CREEK
CAMPGROUND AND THE BIG SANDY RIVER AND HIGHWAY 93 FROM WIKEUP SOUTH
WILL LIKELY BE IMPACTED BY RUNOFF FROM THIS HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
&&
LAT...LON 3488 11367 3490 11331 3452 11331 3442 11332
3442 11365
$$
JH3 follow-up statements
850
WGUS75 KVEF 170114
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM MST MON AUG 16 2010
AZC015-170230-
/O.CON.KVEF.FF.W.0025.000000T0000Z-100817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
614 PM MST MON AUG 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
SOUTHEAST MOHAVE COUNTY...
AT 607 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIKIEUP AND
BURRO CREEK CAMPGROUND.
THE HEAVIEST RAINFALL AS OF 610 PM WAS WEST OF HIGHWAY 93 SOUTH OF
WIKIEUP. RUNOFF FROM EARLIER HEAVY RAIN MAY STILL IMPACT THE BIG
SANDY RIVER AND HIGHWAY 93 FROM WIKIEUP SOUTH AND THE BURRO CREEK
CAMPGROUND. IN ADDITION DIRT ROADS BETWEEN ALAMO LAKE AND WIKIEUP
MAY BECOME IMPASSABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3488 11367 3490 11331 3452 11331 3442 11332
3442 11365
$$
JH723
WGUS75 KVEF 170221
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
721 PM MST MON AUG 16 2010
AZC015-170230-
/O.EXP.KVEF.FF.W.0025.000000T0000Z-100817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
721 PM MST MON AUG 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST FOR SOUTEAST
MOHAVE COUNTY...
RAIN ENDED IN THE WARNING AREA AND THERE HAVE BEEN NO REPORTS OF
FLASH FLOODING.
LAT...LON 3488 11367 3490 11331 3452 11331 3442 11332
3442 11365
$$
JH086
WGUS75 KVEF 170221 CCA
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
721 PM MST MON AUG 16 2010
AZC015-170230-
/O.EXP.KVEF.FF.W.0025.000000T0000Z-100817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
721 PM MST MON AUG 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST FOR SOUTHEAST
MOHAVE COUNTY...
RAIN ENDED IN THE WARNING AREA AND THERE HAVE BEEN NO REPORTS OF
FLASH FLOODING.
LAT...LON 3488 11367 3490 11331 3452 11331 3442 11332
3442 11365
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:30 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 16, 3:30 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 16 2010 .SYNOPSIS...INCREASING MONSOON MOISTURE WILL CONTINUE TO SPREAD NORTHWEST ACROSS THE MOJAVE DESERT TONIGHT AND TUESDAY LEADING TO GREATER THUNDERSTORM COVERAGE THAT WILL REMAIN THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT BASIN WEDNESDAY WILL THEN BRING DRY WESTERLY FLOW AND DECREASING THUNDERSTORM CHANCES THE LATTER HALF OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH THURSDAY...THUNDERSTORMS HAVE BEEN FIRING OVER NORTHWEST ARIZONA AND RECENT RADAR TRENDS INDICATE A GOOD POTENTIAL FOR THE STEERING FLOW TO PUSH STORMS FROM THE RIM COUNTRY OF YAVAPAI COUNTY ACROSS SOUTHERN MOHAVE COUNTY. CONSIDERABLE MOISTURE WAS IN PLACE ACROSS THE AREA SOUTH OF I-15 WITH PWAT VALUES OVER 1 INCH AND SURFACE DEWPOINTS IN THE MID 50S TO LOW 60S. HOWEVER...THERE HAS BEEN NO SIGN OF CONVECTIVE INITIATION AND IT APPEARS THERE IS LITTLE IN THE WAY OF A TRIGGER ASIDE FROM SURFACE HEATING...WHICH SEEMS INSUFFICIENT...FOR THE REST OF THE AFTERNOON. THE MAIN THING TO WATCH IS AN INVERTED TROUGH PUSHING ACROSS NORTHERN MEXICO WHICH WILL AID THUNDERSTORM DEVELOPMENT TONIGHT ACROSS SOUTHERN ARIZONA. IF OUTFLOW BOUNDARIES MANAGE TO PUSH INTO SOUTHEAST SAN BERNARDINO AND SOUTHERN MOJAVE COUNTIES...THAT MAY PROVIDE ENOUGH LIFT FOR LATE EVENING OR OVERNIGHT THUNDERSTORMS. BOTH THE GFS AND NAM INDICATE CLOSED ANTICYCLONIC FLOW OFF THE SOUTHERN CALIFORNIA COAST WHICH MIGRATES OVER SOUTHERN NEVADA EARLY TUESDAY THEN SOUTHERLY FLOW DEEPENS ON THE BACK SIDE BY TUESDAY AFTERNOON. WHILE THUNDERSTORMS SHOULD BE A LITTLE MORE ACTIVE TUESDAY...THE MAIN DAY TO WATCH WILL BE WEDNESDAY AS AN UPPER LOW MOVES INLAND ACROSS NORTHERN NEVADA AND PRODUCES INCREASING SOUTHWEST FLOW AND VERTICAL SHEER TO HELP ORGANIZE THUNDERSTORMS. DRY WESTERLY FLOW IS FORECAST TO SPREAD ACROSS MUCH OF THE AREA WEDNESDAY NIGHT AND THURSDAY WHICH SHOULD SWEEP OUT MOISTURE AND THE POTENTIAL FOR THUNDERSTORMS. .LONG TERM...FRIDAY THROUGH MONDAY...THERE IS GENERALLY GOOD AGREEMENT AMONG THE MODELS IN A PREVAILING SOUTHWEST FLOW DEVELOPING SATURDAY AND CONTINUING THROUGH THE WEEKEND AS A BROAD TROUGH MOVES ACROSS THE NORTHWESTERN STATES. A LITTLE MOISTURE COULD SNEAK BACK INTO NORTHWEST ARIZONA FRIDAY BUT IT WILL NOT MAKE MUCH EASTWARD PROGRESS IN THIS PATTERN. NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST TRENDS FOR THIS PERIOD. && .AVIATION...FOR MCCARRAN...PREVAILING SOUTH WINDS WITH GUSTS OF 20-25 KNOTS DECREASE EARLY THIS EVENING. LIGHT SOUTH TO SOUTHEAST WINDS WILL PREVAIL THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AROUND THE LAS VEGAS VALLEY TUESDAY AFTERNOON AND THERE IS A SLIGHT CHANCE ONE COULD MOVE NEAR THE AIRPORT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY FOLLOW DIURNAL DIRECTIONAL TRENDS... WITH THE TYPICAL AFTERNOON AND EVENING INCREASE FROM THE SOUTH TO SOUTHWEST WITH LOCAL GUSTS OF 15-20 KTS EXPECTED THROUGH TUESDAY. THERE WILL BE ISOLATED THUNDERSTORMS OVER NORTHWEST ARIZONA THIS EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOJAVE DESERT REGION TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 16, 2:43 AM MST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 243 AM PDT MON AUG 16 2010 AZZ001>003-036-CAZ523>527-NVZ015>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 243 AM PDT MON AUG 16 2010 /243 AM MST MON AUG 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO CENTRAL AND SOUTHERN MOHAVE...SOUTHEAST SAN BERNARDINO...AND FAR SOUTHERN CLARK COUNTIES THIS AFTERNOON AND EVENING. HAZARDOUS WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL INCREASE OVER THE MOJAVE DESERT AND INTO LINCOLN COUNTY TUESDAY. ISOLATED FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE. DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WEDNESDAY...WITH THUNDERSTORM CHANCES LIMITED TO MOHAVE COUNTY THURSDAY AND FRIDAY. ANOTHER PUSH OF MOISTURE COULD RETURN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>522-NVZ014-170700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- 243 AM PDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:38 AM MST | Flash Flood Warning | VEF | Mohave | 112 min |
| Aug 17, 1:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Aug 17, 2:21 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Aug 17, 3:15 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 17, 4:39 PM MST | Flash Flood Warning | VEF | Mohave | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.